Rocky Mountain Journal of Mathematics

A Peano-Akô Type Theorem for Variational Inequalities

Vy Khoi Le

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 36, Number 2 (2006), 593-614.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Le, Vy Khoi. A Peano-Akô Type Theorem for Variational Inequalities. Rocky Mountain J. Math. 36 (2006), no. 2, 593--614. doi:10.1216/rmjm/1181069469.

Export citation


  • K. Akô, On the Dirichlet problem for quasi-linear elliptic differential equations of the second order, J. Math. Soc. Japan 13 (1961), 45-62.
  • G. Aronsson, L.C. Evans and Y. Wu, Fast/slow diffusion and growing sandpiles, J. Differential Equations 131 (1996), 304-335.
  • C. Baiocchi and A. Capelo, Variational and quasivariational inequalities: Applications to free boundary problems, Wiley, New York, 1984.
  • J. Berbenes and K. Schmitt, Invariant sets and the Hukuhara-Kneser property for systems of parabolic partial differential equations, Rocky Mountain J. Math. 7 (1977), 557-567.
  • F.E. Browder, Existence theorems for nonlinear partial differential equations, Proc. Sympos. Pure Math., vol. 16, Amer. Math. Soc., Providence, 1970, pp. 1-60.
  • M. Chipot, Variational inequalities and flow in porous media, Springer, New York, 1984.
  • P.G. Ciarlet, The finite element method for elliptic problems, North-Holland, Amsterdam, 1978.
  • G. Duvaut and J.L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972.
  • A. Friedman, Variational principles and free boundary value problems, Wiley-Interscience, New York, 1983.
  • I. Hlaváček, J. Haslinger, J. Nečas and J. Lov\' išek, Solution of variational inequalities in mechanics, Springer, New York, 1988.
  • D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Academic Press, New York, 1980.
  • T. Kura, The weak supersolution-subsolution method for second order quasilinear elliptic equations, Hiroshima Math. J. 19 (1989), 1-36.
  • V.K. Le, Existence of positive solutions of variational inequalities by a subsolution-supersolution approach, J. Math. Anal. Appl. 252 (2000), 65-90.
  • --------, Subsolution-supersolution method in variational inequalities, Nonlinear Anal. 45 (2001), 775-800.
  • V.K. Le and K. Schmitt, On boundary value problems for degenerate quasilinear elliptic equations and inequalities, J. Differential Equations 144 (1998), 170-218.
  • J.L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris, 1969.
  • J.L. Lions and G. Stampacchia, Variational inequalities, Comm. Pure Appl. Math. 20 (1967), 493-519.
  • J. Nieto, Hukuhara-Kneser property for a nonlinear Dirichlet problem, J. Math. Anal. Appl. 1 (1987), 57-63.
  • M.A. Noor, Error bounds for finite element solutions of mildly nonlinear elliptic boundary value problems, Numer. Math. 26 (1976), 107-116.
  • --------, Strongly nonlinear variational inequalities, C.R. Math. Rep. Acad. Sci. Canada 4 (1982), 213-218.
  • --------, Multivalued variational inequalities, in Inner product spaces and applications, Pitman Res. Notes Math. Ser., vol. 376, Longman Sci. Tech., Harlow, 1997, pp. 183-207.
  • --------, Generalized set-valued variational inequalities, Matematiche (Catania) 52 (1998), 3-24.
  • --------, Proximal methods for mixed variational inequalities, J. Optim. Theory Appl. 115 (2002), 447-452.
  • M.A. Noor, Y. Wang, and N. Xiu, Some new projection methods for variational inequalities, Appl. Math. Comput. 137 (2003), 423-435.
  • L. Prigozhin, Variational model of sandpile growth, European J. Appl. Math. 7 (1996), 225-235.
  • J.F. Rodrigues, Obstacle problems in mathematical physics, North-Holland, Amsterdam, 1987.
  • G. Stampacchia, Variational inequalities, in Theory and applications of monotone operators, Proc. NATO Advanced Study Inst. (Venice, 1968), Edizioni ``Oderisi," Gubbio, 1969, pp. 101-192.
  • S. Szufla, On the Kneser-Hukuhara property for integral equations in locally convex spaces, Bull. Austral. Math. Soc. 36 (1987), 353-360.
  • P. Talaga, The Hukuhara-Kneser property for parabolic systems with nonlinear boundary conditions, J. Math. Anal. Appl. 79 (1981), 461-488.
  • --------, The Hukuhara-Kneser property for quasilinear parabolic equations, Nonlinear Anal. 12 (1988), 231-245.